Hail, Hardeman
- When
- September 14, 5:02 PM CST
- Where
- Hardeman County, 7 mi SW of Quanah
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.250, -99.817
Hail was observed at the intersection of Highway 104 and Hertz Road.
8 thunderstorm wind, 4 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 14, 1:33 PM CST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
233 PM CDT WED SEP 14 2005
.DISCUSSION...
MOIST AIRMASS...BOUNDARIES...AND SHORTWAVE MOVING ACROSS THE
SOUTHERN PLAINS...WILL LEAD TO SHWRS/TSTMS TONITE INTO THURS
MORNING. SHEAR WILL LIKELY INCREASE AS UPR JET MOVES ACROSS THE
SOUTHERN PLAINS AND THE STRENGTHENING OF THE LO LVL JET... CAUSING
SOME SVR STORMS. MORE DETAILS IN HWOOUN. INCREASING LO LVL JET COULD
ALSO AID IN PRODUCTION OF HEAVY RAINS TONITE...WITH SOME LOCATIONS
RECEIVING SEVERAL INCHES OF RAINFALL. WILL CONT AND MAKE NO CHANGES
TO FLASH FLOOD WATCH ISSUED THIS MORNING FOR TONITE. RAIN CHANCES
WILL DECREASE FROM NW TO SE ACROSS THE FA THURS AFTN INTO FRI AS
FRONT PUSHES INTO N TX AND SFC HIGH BEGINS TO BUILD INTO THE
SOUTHERN PLAINS BRINGING IN SOME DRIER AIR.
MODELS INDICATE UPR RIDGE BUILDING INTO THE SOUTHERN PLAINS THIS
WEEKEND. HOWEVER...A WESTERLY COMPONENT TO THE WINDS WILL CONT
ALOFT. SO IF STORMS ARE ABLE TO DEVELOP WEST OF THE AREA...COULD
MOVE EAST INTO PORTIONS OF FA...MOST LIKELY DURING THE NIGHTTIME
HOURS. UPR RIDGE SHIFTS EAST LATE THIS WEEKEND INTO EARLY NEXT WEEK
AS SHORTWAVE MOVES ACROSS THE CENTRAL/SOUTHERN ROCKIES. MODELS
SHOWING A WEAK COLD FRONT MOVING INTO PORTIONS OF THE FA EARLY NEXT
WEEK. WITH MOISTURE BEGINNING TO RETURN TO THE AREA THIS WEEKEND...
THERE WILL BE A SMALL CHANCE OF SHWRS/TSTMS WITH THIS COLD FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 65 82 63 86 / 90 60 10 10
HOBART OK 64 84 62 87 / 70 50 10 10
WICHITA FALLS TX 68 86 65 88 / 70 60 20 20
GAGE OK 59 82 60 87 / 40 20 10 10
PONCA CITY OK 62 79 59 84 / 80 50 10 10
DURANT OK 70 85 66 87 / 80 70 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO 10 AM THURSDAY FOR
OKZ018-OKZ019-OKZ020-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
OKZ028-OKZ029-OKZ030-OKZ031-OKZ035-OKZ036-OKZ037-OKZ038-
OKZ039-OKZ040-OKZ041-OKZ042-OKZ044.
TX...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO 10 AM THURSDAY FOR
TXZ085-TXZ086.
&&
25HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1125 AM CDT WED SEP 14 2005
OKZ004>048-050>052-TXZ083>090-151200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA COVERS WESTERN NORTH TEXAS AND OKLAHOMA SOUTH
OF INTERSTATE 40 AND WEST OF INTERSTATE 35. THERE IS A SLIGHT RISK
COVERING THE REMAINDER OF OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM THIS
AFTERNOON THROUGH 6 AM THURSDAY MORNING.
IMPACTS...
THE PRIMARY CONCERN FROM THE MOST SEVERE STORMS WILL BE BASEBALL
SIZE HAIL AND WINDS TO 80 MPH. THESE IMPACTS WILL BE CONFINED TO THE
MODERATE RISK AREA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON THROUGH TONIGHT.
DISCUSSION...
NEW STORMS ARE EXPECTED TO FORM LATE THIS AFTERNOON IN THE
CLOUD-FREE AREA OF THE SOUTHERN TEXAS PANHANDLE AND WESTERN NORTH
TEXAS. POTENTIAL INSTABILITY SHOULD BE QUITE HIGH BY LATE AFTERNOON
IN THE EXTREMELY HUMID AIRMASS UNDERNEATH COOLING TEMPERATURES
ALOFT. A MID-LEVEL JET STREAK AHEAD OF THE LARGER-SCALE TROUGH WILL
APPROACH WESTERN OKLAHOMA LATER THIS AFTERNOON ENHANCING VERTICAL
WIND SHEAR THROUGH THE EVENING. THESE CONDITIONS WILL BE FAVORABLE
FOR SUPERCELL DEVELOPMENT AND MAINTENANCE THROUGH AT LEAST MIDNIGHT.
VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS.
A LOW-LEVEL JET IS EXPECTED TO STRENGTHEN INTO SOUTHERN AND CENTRAL
OKLAHOMA THIS EVENING. THIS WILL INTERACT WITH A STATIONARY FRONT
THAT SHOULD LAY FROM SOUTHWEST TO CENTRAL OKLAHOMA. THIS WILL
INCREASE THE RISK FOR A FEW TORNADOES...MAINLY IN SOUTHWEST OKLAHOMA
OR WESTERN NORTH TEXAS WHERE VERTICAL SHEAR PROFILES MAY BE STRONGER.
THESE STORMS ARE EXPECTED TO EVOLVE INTO A LARGE COMPLEX BY LATE
EVENING AND MOVE EAST DURING THE NIGHT. OTHER STORMS THAT MAY OCCUR
IN THE BOUNDARY LAYER UPSLOPE REGION OF SOUTHEAST COLORADO AND
SOUTHWEST KANSAS MAY MERGE WITH THE COMPLEX FROM THE SOUTHWEST. THIS
MERGER MAY OCCUR OVER CENTRAL OKLAHOMA. THIS POSSIBILITY HAS GIVEN
RISE TO THE FLASH FLOOD WATCH FOR TONIGHT AND THURSDAY MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY SEP 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
A FLASH FLOOD WATCH IS EFFECTIVE TONIGHT AND THURSDAY MORNING ACROSS
SOUTHWEST AND CENTRAL OKLAHOMA AND ADJACENT PARTS OF WESTERN NORTH
TEXAS. A STATIONARY FRONT...LOW-LEVEL JET...AND STRONG LIFT FROM THE
UPPER TROUGH WILL CAUSE HEAVY RAINFALL IN SOME OF THESE AREAS
TONIGHT. ECHO TRAINING IS ALSO EXPECTED TO OCCUR ALLOWING SOME
AMOUNTS IN EXCESS OF 5 INCHES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SEVERE STORMS WILL AGAIN BE POSSIBLE THURSDAY...PRIMARILY OVER
SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA...AS THE THUNDERSTORM COMPLEX
FORECAST TONIGHT CONTINUES EAST EARLY ON THURSDAY. ALONG WITH THE
POSSIBILITY OF DAMAGING WINDS AND PERHAPS LARGE HAIL...THE PRIMARY
CONCERN THURSDAY MORNING WILL BE VERY HEAVY RAIN. THE CHANCE FOR
THUNDERSTORMS WILL DECREASE FRIDAY THROUGH THE WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
WRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 438 PM CDT WED SEP 14 2005 TXZ084-087-142200- FOARD TX-KNOX TX- 438 PM CDT WED SEP 14 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 21 MILES NORTHWEST OF TRUSCOTT TO 22 MILES WEST OF BENJAMIN AT 438 PM CDT...MOVING NORTHEAST AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN FOARD AND KNOX COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 513 PM CDT WED SEP 14 2005 TXZ084-087-142230- FOARD TX-KNOX TX- 513 PM CDT WED SEP 14 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 20 MILES WEST OF CROWELL TO 16 MILES WEST OF TRUSCOTT AT 513 PM CDT...MOVING EAST AT 30 MPH. PEOPLE IN FOARD AND KNOX COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The Altus AFB radar (KFDR), 78 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
8 thunderstorm wind, 4 hail, 1 tornado. Local standard time, as filed.
Hail was observed at the intersection of Highway 104 and Hertz Road.
A storm chaser observed this tornado develop from a high-precipitation supercell. No known damage.
The roof was blown off a house.
Six inch diameter tree limbs were downed on FM 1756.
Three inch diameter tree limbs were downed. There was also minor sign damage. The shutters were blown off a house.
A storm chaser observed a gustnado north of Benjamin. This brief gustnado was approximately 40 yards wide and moved across open country.
A grain elevator and carport were blown over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyThe tornado archive for Texas, 2005Warnings in Texas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475068, 5475169, 5475069, 5475070, 5475071, 5475161, 5475168, 5475162, 5475163, 5475164, 5475165, 5475166, 5475167.